How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 15620
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

She is showing signs of toxicity from rimadyl. Stopped taking

Customer Question

She is showing signs of toxicity from rimadyl. Stopped taking it over 24 hrs ago. Her eyes are tracking sideways in rhythm and she is unstable walking. She is eating and drinking. An 80 lb 13 yr old golden retriever. How long until it is out of her system and what can I do to help her?
JA: I'm sorry to hear that. Have you looked to see if there is a wound on their foot?
Customer: No, I havent
JA: The Veterinarian will ask you more detailed questions to find out what is causing this. What is the dog's name?
Customer: Tess
JA: Is there anything else important you think the Veterinarian should know about Tess?
Customer: She has arthritis and joint pain we started the rimadyl a week ago and I was only using Google half the dosage at first. Her legs have gotten worse not better.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 5 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 5 months ago.
Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help. First, I do need to warn you that these signs may not be related to the Rimadyl. Toxicity most often involves GI upset (vomiting, diarrhea, appetite loss), stomach ulcers and at high doses kidney damage. It is not really reported to cause wobbliness and nystagmus of the eyes. Instead, that is more consistent with head trauma, middle ear disease or issues present in the brain (ie bleeds, swelling, infection, growths, etc).With this in mind and in regards ***** ***** question, this tends to be lower then therapeutic range within 24 hours and completely out of the system within 2 days. Therefore, we'd expect improvement by this stage and resolution within the next day if the Rimadyl is to blame. Of course, if her signs linger, then, we'd be concerned of those other issues I noted and may need to have a check with her vet for a neurological examination to help narrow these down and address any found present Please take care,Dr. B. -----------------------------------------------------------------------------------------------------------------If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )
Expert:  Dr. B. replied 5 months ago.

I'm just following up on our conversation about your pet. How is everything going?


Related Dog Veterinary Questions